Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns do consult your GP.

Menopause and the pill

(7 Posts)
Rowgtfc72 Sat 15-Dec-12 19:05:11

Im 40 and am having odd symptons but am not sure if it s the menopause as I think the pill might be masking it. My bang on 28 days periods are now up the spout,last time five days late this time eight days early.No heavier or longer though. Anyone know if this is because Im on the pill ? I get period pains two weeks before Im due and they bloody hurt. It feels like someone is trying to rip my left boob off as well. Was going to take it to the doc but seems to have abated due to arrival of period. Im bone crunchingly tired,dry hair/skin. No sweats or red mist but point and click fingers at things a lot more these days when I cant remember names. What Id like to know is, is this it, the big M? Can the pill hide it ?

Missbopeep Sun 16-Dec-12 15:37:04

The Pill may hide it but it sounds more like a problem with your thyroid TBH- the pill should still override your cycle so you don't have this breakthrough bleeding.

I'd go to the drs because there must be a chance that your Pill is not effective as birth control if it's not controlling your cycle.

Rowgtfc72 Sun 16-Dec-12 19:15:18

Oh god never thought of that . Of course, the pill is designed to make your periods regular! Not sure its thyroid, more likely age. Will definitely look into the pill thing though. Having tried to get PCT funding to get sterilised and having been turned down we certainly were not planning another one. Thanks very much for that advice.

Missbopeep Sun 16-Dec-12 23:07:18

Thyroid mis-function is very common in women aged 40-ish and tiredness, weird periods, dry hair and skin are classic symptoms. Google it on NHs and read symptoms.

Rowgtfc72 Mon 17-Dec-12 16:04:41

Due to get a pill check in the new year so will ask the doc then. I just assumed weight gain/loss was the big thing with thyroid problems. I did ask about tiredness when I went to see him about getting sterilised (refused funding for that ) and he did say he didnt think it was the hormones in the pill as I thought, but could be other things so maybe he thought the same as you.

Missbopeep Mon 17-Dec-12 16:45:59

You shouldn't be feeling tired with "age" at 40! It's relatively young these days- not even half way though your life expectancy.

Rowgtfc72 Mon 17-Dec-12 18:12:31

Manic five year old dd and early starts for work dont help !

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now